MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121820
Medical Device Problem Codes Failure to Prime (1492); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one monopty disposable core biopsy instrument was returned for evaluation.During visual evaluation, the sample appeared to be clean, and the device was returned in their initial position.Upon functional testing, the device is functionally tested by cocking and firing the device 20 times into an apple for a total of 20 tests.The device was able to prime and fire.When testing the device, after 2nd, 4th and 5th test the rotational knob was turned twice to fully prime the monopty and the device self-activated on the second rotation.Testing was halted after the 5th test due to the device not being able to prime.Then the device was disassembled and inspected.It was noted that the stylet and cannula hubs were from cavity 5.The inner housing #1 was from cavity 1 and the inner housing#2 was from cavity 4.The trigger was from cavity 2.There were no visual anomalies noted.Based on findings, the investigation is confirmed for the identified self-activation, as the device self-activated while priming.However, the investigation is also confirmed for the reported failure to prime, as the device was not able to prime after the 5th test.A definitive root cause for the alleged reported failure to prime and identified self-activation could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 04/2024).
 
Event or Problem Description
It was reported that during a prostate biopsy procedure, the device allegedly failed to prime.The procedure was completed using another device.There was no reported patient injury.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12286062
Report Number2020394-2021-01428
Device Sequence Number14550990
Product Code KNW
UDI-Device Identifier00801741084652
UDI-Public(01)00801741084652
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121820
Device Catalogue Number121820
Device Lot NumberREFS0382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;